Log in
Epilepsy Action
1,609 members520 posts

Keppra

I have just started on keppra and feel spaced out all the time I am still on 1000mg of tegratol a day start dose of kepppra is 250mg a day for first week the increase 250mg a week till I reach 1000mg per day is this side affect normal.

5 Replies
oldestnewest

You need to give them a bit of time for your body to adjust to them and the dosages, I'm on 2500mg a day, near max dose.

If your problems persist though best to ask the Docs, although the pharmacist might be more knowledgeable about the effects to be expected. I know my pharmacist has been far more knowledgeable and helpful than the Docs over the side effects and interactions with other meds you might be on, including over the counter and herbal/natural remedies.

Reply

Tegratol made me feel terrible on its own and i went through 4 different medications before settling for Keppra. We are all different and according to the consultants i seen, Keppra was the best tolerated and with the least side side effects. Like the other post says your consultant might be able to take you off Tegratol as your dosage of Keppra is increased to levels that work. Just make sure you tell your consultant about your problems and don't adjust the levels you are taking by yourself.

Reply

Hi

Thanks for your post. It is very common that when you start taking an epilepsy medicine that you may feel unwell and experience some side effects, like you have described. It can take a few weeks or months to reach the maintenance dose. There is more risk that you will get side-effects in the early days of taking an epilepsy medicine. Once your body has had a few days or weeks to get used to taking it, they should lessen or disappear completely. If they don’t, talk to your family doctor or epilepsy specialist. They might make changes to your epilepsy medicine to lessen the side-effects. You might have a look at our information about treatment with epilepsy medicines, which may help: epilepsy.org.uk/info/treatm...

Best wishes

Sacha

Epilepsy Action Advice and Information Team

Reply

Hi Lioncub56, I have never been on Keppra but believe it can cause some weird side effects depending of course on the dosage. It could also be that there may be a reaction between the Tegretol and Keppra. It can take many months before one finds the right combination of medication, as well as correct dosages. I would contact your GP and bring this to his/her attention. All the best.

Reply

Thank for all the help and support it is early days yet I have stoped feeling ill and just feel ligh headed now but am still increasing to the 1000mg dose so will see how things go as you all say it can take time for things to settle down if anything concerns me I can ring my epilepsy nurse thanks to you all.

Reply

You may also like...